Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What causes throat infection and blood in sputum when on azithromycin?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
hello doc i started with throat infection n now i feel like i hv a cut in my throat and each time i spit out ihv blood in my sputum. im on azithromycin. plz suggest
Posted Sun, 29 Dec 2013 in Ear, Nose and Throat Problems
Answered by Dr. Prahlad Duggal 40 minutes later
Brief Answer: Start with augmentin and hexidine gargles Detailed Answer: Hi, Thanks for the query. Painful throat especially on swallowing is a common symptom of throat infection and needs treatment for infection as well as symptomatic treatment. Blood on spitting can also come especially when there is severe infection and from the inflamed lining of the throat, there can be blood while you spit as there can be micro lacerations over the mucosa. Please start with Tab. Augmentin 1gm twice daily for five days along with analgesics, cap. omeprazole 20 twice daily and B Complex. Please use hexidine oral rinses at least six times a days (gargles) initially and then can reduce it to thrice daily. All these drugs should be available in India over the counter. Blood in sputum should stop in few days as and when infection goes. In case the symptoms do not respond or worsen, please consult an ENT. Take hot fluid sips and avoid junk food. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor